Alert archive / Kentucky / Flash Flood Warnings in 2001
Flash Flood Warning 20, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at May 18, 2001, 9:02 PM EDT for Boyd County, Greenup County, Kentucky. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 18, 2001, 9:02 PM EDT (01:02 UTC)
- Expired
- May 19, 2001, 1:00 AM EDT
- In force
- 4 hr
- Issued by
- NWS Charleston, WV
- Area
- Whole counties
Counties Boyd County, KY, Greenup County, KY
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.0 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 63 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 572 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KRLX 190107
FFWRLX
KYC019-089-190500-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
902 PM EDT FRI MAY 18 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BOYD COUNTY IN KENTUCKY...
GREENUP COUNTY IN KENTUCKY...
* UNTIL 100 AM EDT...
* THE FIRST ROUND OF RAIN DIMINISHED TO SCATTERED RAIN SHOWERS
BETWEEN 7 AND 8 PM AND RUNOFF HAS CAUSED AREA STREAMS AND CREEKS
TO REACH BANKFULL OR PRODUCE MINOR FLOODING.
* AT 9 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A
DEVELOPING AREA OF SHOWERS AND THUNDERSTORMS APPROACHING THE AREA
FROM THE WEST...AND THE POTENTIAL FOR HEAVY RAINFALL IS GREAT.
RAINFALL OF ONE HALF TO ONE INCH WILL LIKELY CAUSE FLASH FLOODING
TO BEGIN.
* SOME LOCATIONS IN THE WARNING AREA INCLUDE GREENUP...
CATLETTSBURG...CANNONSBURG AND ASHLAND.
PLEASE REPORT HIGH WATER...HAIL OR STRONG WINDS TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772.
$$
LAT...LON 3864 8287 3874 8291 3874 8311 3855 8313
3845 8301 3838 8279 3828 8277 3829 8259
3843 8259
.END/ZINNWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at May 18, 3:06 PM EDT, 5 hours 56 minutes earlier.
Area forecast discussion, May 18, 3:06 PM EDT, 5 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 306 PM EDT FRI MAY 18 2001 SIMILAR FCST TO YDY WITH MAIN CONCERN BEING FLOODING POTENTIAL. TSTM DVLPMENT XPCTD TO MV IN LATER THIS AFTN FM THE W. ACTIVITY PRESENTLY OVR OH SHUD SKIRT NWRN ZNS...LUCKILY THEY HV BEEN DRY COMPARED TO SRN AREAS. MAIN DILEMMA IS WHAT TO DUE WITH PRESENT FLASH FLOOD WATCH. GVN CLDFRNT SAGGING S AND HI PWATS...11KFT WRM CLD DEPTH AND H8-H5 OMEGA THRU 18Z SAT...+RA PSBL TIL THEN. ENUF SO TO MAKE ME XTNDD THE FFW TIL SAT MIDDAY. WK BNDRY NOTED IN THE H7 AND H8 WND FIELD TIL THEN AND WITH ISENTROPIC LIFT FEEL A GOOD SOAKING CUD BE IN STORE FOR AREAS WHICH DONT NEED IT. AS CONVECTIVE PARAMETERS GO...SBCAPES APPROACHING 2.0 KJ/KG...LI/S -4 AND K-INDEX ABV 30 INDICATE A LIKELIHOOD OF PLUGGED IN TSTMS FOR PD1. SAT FRONTAL BNDRY SLOWLY MVS S...TEND TO BELIEVE A LESS AGGRESSIVE SLTN WITH A WK UPR WND FIELD N...WHICH WONT PUSH THIS THING A GREAT DEAL. LUKS LIKE THE PRECIP WL TAPER OFF BY AFTN N TO S. MUGGY AIR WITH HI DWPTS STILL ARND IN ADDITION TO A DECENT AMNT OF CLDS DURING THE DAY. NEXT FCST CHALLENGE IS HOW FAST TO CLR THINGS OUT SUNDAY. NCEP SUITE HV RESOLVED A GUD DEAL OF MSTR IN THE LOWEST 10KFT. WITHOUT A STG WAA PUSH IN THIS LAYER TAKING THE PESSIMISTIC ROUTE OF MCLDY. EVEN WITH A TRANSITORY H5 RDG. AT LEAST DRY WX RETURNS. .RLX... WV...FLASH FLOOD WATCH TIL NOON SATURDAY FOR ZONES WVZ005>010...WVZ013>019...WVZ024>027...WVZ033>037. VA...FLASH FLOOD WATCH TIL NOON SATURDAY FOR ZONES VAZ003>004. KY...FLASH FLOOD WATCH TIL NOON SATURDAY FOR ZONES KYZ101>103...KYZ105. OH...FLASH FLOOD WATCH TIL NOON SATURDAY FOR ZONES OHZ066>067...OHZ075>076...OHZ083>087. .END/
In the hours before
Local storm report, May 18, 6:48 PM EDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
0648 PM EDT FRI MAY 18 2001
THE FOLLOWING REPORTS ARE UNOFFICIAL AND MAY HAVE BEEN COLLECTED
FROM UNTRAINED SOURCES
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0646 PM POINT PLEASANT WV .50 INCH HAIL
05/18/01 MASON EVENT OCCURRED BETWEEN
0631 PM AND 0646 PM
0650 PM GALLIPOLIS OH .50 INCH HAIL
05/18/01 GALLIA EVENT OCCURRED BETWEEN
0635 PM AND 0650 PMLocal storm report, May 18, 6:58 PM EDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
658 PM EDT FRI MAY 18 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0635 PM KENNA WV 2.5 INCH HAIL
05/18/01 JACKSON REPORTED BY HAM OPERATOR.
21/2 INCH HAIL MIXED IN
WITH SMALLER HAIL
0636 PM RIPLEY WV 1 INCH HAIL
05/18/01 JACKSON REPORTED BY NWS EMPLOYEES
WIFE, 5 MILES SOUTH OF
! RIPLEY IN FAIRPLAINSLocal storm report, May 18, 7:05 PM EDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
0705 PM EDT FRI MAY 18 2001
THE FOLLOWING REPORTS ARE UNOFFICIAL AND MAY HAVE BEEN COLLECTED
FROM UNTRAINED SOURCES
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0648 PM RIPLEY WV 1.50 INCH HAIL
05/18/01 JACKSON EVENT OCCURRED BETWEEN
0633 PM AND 0648 PMLocal storm report, May 18, 7:25 PM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
725 PM EDT FRI MAY 18 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0708 PM WV 1 INCH HAIL
05/18/01 JACKSON REPORTED BY NWS SPOTTER, 6
MILES E OF KENNA NEAR THE
ROANE CT LINELocal storm report, May 18, 8:37 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
837 PM EDT FRI MAY 18 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0535 PM JACKSON OH WIND DAMAGE
05/18/01 JACKSON TREES DOWN WEST OF
JACKSON.
0600 PM OH WIND DAMAGE
05/18/01 MEIGS TREESDOWN ACROSS ROUTES
124 AND 143 IN WESTERN
MEIGS COUNTY. REPORTED BY
COUNTY HIGHWAY DEPT.
0730 PM NEWTON WV .75 INCH HAIL
05/18/01 ROANE REPORTED BY PUBLIC
0820 PM OH FLOODING
05/18/01 MEIGS STREAMS REPORTED OUT OF
BANKS IN WESTERN MEIGS
COUNTY. REPORTED BY MEIGS
COUNTY HIGHWAY DEPT.Local storm report, May 18, 9:02 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
0902 PM EDT FRI MAY 18 2001
THE FOLLOWING REPORTS ARE UNOFFICIAL AND MAY HAVE BEEN COLLECTED
FROM UNTRAINED SOURCES
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0900 PM COWEN WV 1.25 INCH HAIL
05/18/01 WEBSTER EVENT OCCURRED BETWEEN
0845 PM AND 0900 PMThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 10:28 PM EDT | Flash Flood Warning | RLX | Lawrence | 4 hr |
Nearby
Flash Flood Warnings in Kentucky, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.